Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 155, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 28, 2012, 8:36 AM PDT. It took effect at Sep 28, 2012, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2012, 8:36 AM PDT (15:36 UTC)
- In effect from
- Sep 28, 2012, 2:00 PM PDT
- Expired
- Sep 28, 2012, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
663 WHUS76 KMTR 281536 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 836 AM PDT FRI SEP 28 2012 PZZ530-282345- /O.NEW.KMTR.SC.Y.0155.120928T2100Z-120929T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 836 AM PDT FRI SEP 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON. THE STRONGEST WINDS WILL REMAIN NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
536 WHUS76 KMTR 282141 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 241 PM PDT FRI SEP 28 2012 PZZ530-290400- /O.CON.KMTR.SC.Y.0155.000000T0000Z-120929T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 241 PM PDT FRI SEP 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WEST WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL REMAIN NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 4:32 AM PDT, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 28, 4:32 AM PDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
432 AM PDT FRI SEP 28 2012
...WARMER WEATHER FOR THE UPCOMING WEEKEND AND MONDAY...
.DISCUSSION...AS OF 2:15 AM PDT FRIDAY...THE MARINE LAYER DEPTH
APPEARS TO BE AT ABOUT THE SAME DEPTH THAN YESTERDAY AT THIS TIME
WITH THE FORT ORD PROFILER INDICATING A DEPTH OF AROUND 1200 FEET.
SATELLITE IMAGERY SHOWS FOG AND LOW CLOUDS HAVE EXTENDED LOCALLY
INLAND BUT PARTICULARLY OVER THE MONTEREY BAY AREA AND INTO THE
SALINAS VALLEY. AIRPORT VISIBILITIES ARE RANGING FROM GREATER THAN
7 MILES ACROSS THE SAN FRANCISCO BAY AREA...BUT LOWER AROUND THE
MONTEREY BAY WITH BOTH THE MONTEREY AND WATSONVILLE AIRPORTS
VARYING BETWEEN FOUR MILES AND LESS THAN ONE MILE. SURFACE
PRESSURE GRADIENTS INDICATE A CONTINUED ONSHORE FLOW PRESENCE WITH
2.8 MB BETWEEN SFO AND SAC.
GIVEN THE DEEPER MARINE LAYER AS WELL AS CONTINUED ONSHORE
FLOW...EXPECT TODAY'S MAX TEMPS TO BE A TAD COOLER THAN THOSE ON
THURSDAY...PARTICULARLY NEAR THE COAST. THE WARMING TREND IS
EXPECTED TO BEGIN IN EARNEST ON SATURDAY WHEN THE UPPER LEVEL
RIDGE BUILDS EASTWARD OVER CALIFORNIA. HIGHS ON SATURDAY ARE
EXPECTED TO WARM BY 5-12 DEGREES OVER TODAY'S PROJECTED HIGHS.
SUNDAY AND MONDAY ARE EXPECTED TO BE THE WARMEST DAYS AND COULD
SEE A COUPLE DEGREE INCREASE OVER SATURDAY'S NUMBERS. WINDS ARE
NOT FORECAST TO BE STRONG WITH A CONTINUED LIGHT ONSHORE FLOW
COMPONENT WHICH WILL KEEP THE COAST FROM HEATING UP TOO MUCH.
THE RIDGE IS FORECAST TO BEGIN WEAKENING ON TUESDAY. BY
WEDNESDAY...AN APPROACHING UPPER LEVEL TROUGH IS EXPECTED TO COOL
MAX TEMPS BACK TO NEAR NORMAL.
&&
.AVIATION...AS OF 4:30 AM PDT FRIDAY...EVEN THOUGH MARINE LAYER
IS SHALLOW AT AROUND 1000 FEET CONDITIONS ARE SIMILAR TO YESTERDAY.
IFR CIGS WITH LOCALLY REDUCED VSBYS TO 3 MILES WILL SPREAD OVER
THE REST OF THE SFO APPROACH BY 12Z WITH BURNOFF TIME OF 18Z.
VICINITY OF KSFO...IFR FOR CLOUD BASES 500 FEET AND OCCASIONAL
VSBYS DOWN TO 3 MILES. CLOUDS CLEARING BY 18Z WHICH IS SIMILAR TO
YESTERDAY. HAZY CONDITIONS LASTING INTO 20-21Z.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...LIFR AND VLIFR CIGS THROUGH 17-18Z
WITH VSBYS 1-3 MILES.
&&
.CLIMATE...BELOW IS A LISTING OF THE WARMEST HIGH TEMPERATURES
RECORDED SO FAR THIS YEAR AT SELECT LOCATIONS AROUND THE REGION
COMPARED TO FORECAST HIGHS FOR SATURDAY...SUNDAY AND MONDAY.
WARMEST FORECAST HIGH FOR...
LOCATION TEMP/DATE SAT SUN MON
SANTA ROSA AP 103 ON 6/16 89 94 94
SAN RAFAEL 99 ON 6/16 85 91 91
NAPA 101 ON 6/16 87 92 92
SAN FRANCISCO 86 ON 6/16 71 80 79
SAN FRANCISCO AP 87 ON 6/16 74 83 81
REDWOOD CITY 98 ON 6/16 82 90 89
CONCORD 102 ON 6/17 90 96 96
OAKLAND 87 ON 6/16 78 86 86
LIVERMORE 105 ON 8/11 95 98 100
FREMONT 94 ON 6/16 84 89 90
SAN JOSE 98 ON 6/16 89 91 92
SANTA CRUZ 90 ON 8/28 80 87 89
MONTEREY 76 ON 6/11 66 75 77
HOLLISTER 96 ON 8/10 90 94 94
SALINAS 87 ON 4/21 73 83 84
KING CITY 98 ON 6/16 85 91 92
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
PUBLIC FORECAST: SIMS
AVIATION/MARINE: W PI
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREAHazardous weather outlook, Sep 28, 4:54 AM PDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 454 AM PDT FRI SEP 28 2012 CAZ006-505>513-516>518-528>530-291300- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 454 AM PDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...FRIDAY AND FRIDAY NIGHT AREAS OF COASTAL FOG ARE PRESENT THIS MORNING ACROSS THE AREA. PATCHES OF LOCALLY DENSE FOG ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MUCH WARMER WEATHER IS EXPECTED TO DEVELOP OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THE WARMEST DAYS ARE FORECAST TO BE SUNDAY AND MONDAY. HIGH TEMPERATURES WILL RANGE FROM THE 70S AND 80S NEAR THE OCEAN...AND FROM THE 90S TO 105 INLAND. HEAT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE AREA ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 28, 4:49 AM PDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 449 AM PDT FRI SEP 28 2012 CAZ006-505>513-516>518-528>530-290000- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 449 AM PDT FRI SEP 28 2012 ...MUCH WARMER WEATHER ON TAP FOR THE SAN FRANCISCO AND MONTEREY BAY REGION... A RIDGE OF HIGH PRESSURE WILL MOVE OVER THE STATE BEGINNING ON SATURDAY AND CONTINUE TO AFFECT THE AREA INTO EARLY NEXT WEEK. TEMPERATURES WILL WARM EACH DAY AND COULD APPROACH SOME OF THE HIGHEST LEVELS SINCE JUNE. INLAND SPOTS WILL LIKELY SEE HIGHS IN THE 90S TO LOWER 100S WHILE MANY COASTAL SPOTS WILL EVEN HAVE HIGHS IN THE 70S TO LOWER 80S OVER THE WEEKEND INTO MONDAY. THE WARMEST DAYS FOR MOST COMMUNITIES ARE EXPECTED TO BE ON SUNDAY AND MONDAY. OVERNIGHT LOWS WILL DROP BACK INTO THE 50S AND 60S FOR MANY LOCATIONS FOR SATURDAY NIGHT THROUGH MONDAY NIGHT WITH WARMER OVERNIGHT TEMPERATURES IN THE HILLS. PEOPLE ACROSS THE DISTRICT ...ESPECIALLY THOSE WITH OUTDOOR PLANS...SHOULD BE PREPARED FOR VERY WARM CONDITIONS THIS WEEKEND AND EARLY NEXT WEEK.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:57 AM PDT | Excessive Heat Watch | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 4 more | 40 hr |
| Sep 28, 2:23 PM PDT | Beach Hazards Statement | MTR | Monterey, Santa Cruz | 63 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.